Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 5, NWS Northern Indiana

March 8, 20097 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Mar 8, 2009, 4:36 PM EDT for 7 counties in Indiana. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 8, 2009, 4:36 PM EDT (20:36 UTC)
Expired
Mar 8, 2009, 5:30 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Fulton County, IN, Grant County, IN, Huntington County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 68 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 8, 4:50 PM EDTFUNNEL CLOUD5 S Silver Lake, IN
Mar 8, 4:50 PM EDTTSTM WND DMG2 W North Manchester, INBARN AND TREES DOWN. LIFTED ROOF ON A HOUSE AND ROLLED A CAR.
Mar 8, 4:50 PM EDTTSTM WND DMGNorth Manchester, INSTRAIGHT LINE WIND DAMAGE NEAR NORTH MANCHESTER. BARN WITH MOST OF THE ROOF TORN OFF. 12 TO 14 INCH PINE TREES DOWN.
Mar 8, 5:05 PM EDTTSTM WND DMGHuntington, INWINDS SNAPPED OFF 2 UTILITY POLES NORTH OF BIPPUS ON SR105.
Mar 8, 5:05 PM EDTHAIL 0.25Bippus, INPEA SIZE HAIL SOUTH OF BIPPUS ON SR105
Mar 8, 5:15 PM EDTTORNADO1 Nne Columbia City, INCONFIRMED TOUCHDOWN IN COUNTRYSIDE MOBILE HOME PARK. NO INJURIES REPORTED...BUT 6 MOBILE HOMES DAMAGED.
Mar 8, 5:18 PM EDTHAIL 0.5Columbia City, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 2:52 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 082036
SVRIWX
INC049-053-069-085-103-169-183-082130-
/O.NEW.KIWX.SV.W.0005.090308T2036Z-090308T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
436 PM EDT SUN MAR 8 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN CENTRAL INDIANA
  EAST CENTRAL FULTON COUNTY IN NORTH CENTRAL INDIANA
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA
  NORTHEASTERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  WABASH COUNTY IN NORTH CENTRAL INDIANA
  HUNTINGTON COUNTY IN NORTHEAST INDIANA
  SOUTHERN WHITLEY COUNTY IN NORTHEAST INDIANA

* UNTIL 530 PM EDT

* AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS SEVERE STORM WAS
  LOCATED 4 MILES SOUTHWEST OF STOCKDALE...OR 9 MILES NORTHEAST OF   
  PERU...AND MOVING EAST AT 65 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WABASH...MARION AND GAS CITY...
  NORTH MANCHESTER AND UPLAND...
  HUNTINGTON...
  COLUMBIA CITY...
  LA FONTAINE AND JONESBORO...
  ANDREWS...SOUTH WHITLEY AND VAN BUREN...

POWER LINES HAVE BEEN REPORTED DOWN ALONG WITH BUILDING DAMAGE 
ACROSS PARTS OF WEST CENTRAL INDIANA. MOVE TO SHELTER NOW. WEAK 
CIRCULATIONS HAVE ALSO BEEN OBSERVED AT TIMES AND ISOLATED TORNADOES 
COULD OCCUR WITH LITTLE OR NO WARNING. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4041 8585 4065 8586 4065 8596 4100 8596
      4100 8607 4113 8608 4120 8534 4068 8534
      4067 8546 4040 8546
TIME...MOT...LOC 2034Z 252DEG 63KT 4087 8597

$$
4 follow-up statements
000 
WWUS53 KIWX 082054
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SUN MAR 8 2009

INC049-103-082103-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
FULTON IN-MIAMI IN-
453 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI AND EAST
CENTRAL FULTON COUNTIES IN NORTH CENTRAL INDIANA IS CANCELLED...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4041 8585 4065 8586 4066 8587 4066 8595
      4087 8595 4092 8591 4115 8585 4120 8534
      4068 8534 4067 8546 4040 8546
TIME...MOT...LOC 2053Z 252DEG 50KT 4093 8570

$$

INC053-069-085-169-183-082130-
/O.CON.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-HUNTINGTON IN-GRANT IN-
453 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR GRANT...HUNTINGTON...WABASH...SOUTHERN WHITLEY AND SOUTHEASTERN
KOSCIUSKO COUNTIES...

AT 450 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR URBANA...OR
ABOUT 6 MILES SOUTH OF NORTH MANCHESTER...AND MOVING EAST AT 55 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  HUNTINGTON...
  COLUMBIA CITY...
  SOUTH WHITLEY...BRACKEN AND LUTHER...
  GOBLESVILLE...WASHINGTON CENTER AND TUNKER...
  ROANOKE...LAUD AND MAHON...
  COESSE...

WIDESPREAD DAMAGE HAS BEEN REPORTED WITH THIS LINE OF STORMS 
INCLUDING STRUCTURAL DAMAGE. SOME ROTATION HAS BEEN NOTED WITH THIS 
SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH 
LITTLE OR NO WARNING.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4041 8585 4065 8586 4066 8587 4066 8595
      4087 8595 4092 8591 4115 8585 4120 8534
      4068 8534 4067 8546 4040 8546
TIME...MOT...LOC 2053Z 252DEG 50KT 4093 8570

$$

BJS
000 
WWUS53 KIWX 082105
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT SUN MAR 8 2009

INC053-085-082114-
/O.CAN.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
KOSCIUSKO IN-GRANT IN-
504 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND SOUTHEASTERN
KOSCIUSKO COUNTIES IS CANCELLED...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND 
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

NON THUNDERSTORM WIND GUSTS IN EXCESS OF 50 MPH WILL REMAIN POSSIBLE 
OVER THE NEXT FEW HOURS BEHIND THE LINE OF STORMS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4069 8595 4085 8587 4092 8581 4102 8570
      4105 8570 4105 8569 4117 8569 4120 8534
      4068 8534 4067 8595
TIME...MOT...LOC 2104Z 252DEG 40KT 4096 8555

$$

INC069-169-183-082130-
/O.CON.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
504 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HUNTINGTON...SOUTHEASTERN WABASH AND SOUTHERN WHITLEY COUNTIES...

AT 502 PM EDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS SEVERE STORM WAS LOCATED NEAR BIPPUS...OR
ABOUT 6 MILES NORTHWEST OF HUNTINGTON...AND MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COLUMBIA CITY...
  WASHINGTON CENTER...BOWERSTOWN AND PEABODY...
  ROANOKE...MAHON AND LAUD...
  COESSE...

NON THUNDERSTORM WIND GUSTS IN EXCESS OF 50 MPH WILL REMAIN POSSIBLE 
OVER THE NEXT FEW HOURS BEHIND THE LINE OF STORMS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4069 8595 4085 8587 4092 8581 4102 8570
      4105 8570 4105 8569 4117 8569 4120 8534
      4068 8534 4067 8595
TIME...MOT...LOC 2104Z 252DEG 40KT 4096 8555

$$

BJS
000 
WWUS53 KIWX 082114
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
514 PM EDT SUN MAR 8 2009

INC069-169-183-082130-
/O.CON.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
513 PM EDT SUN MAR 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR HUNTINGTON...SOUTHEASTERN WABASH AND SOUTHEASTERN WHITLEY
COUNTIES...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS SEVERE STORM 
WAS LOCATED 3 MILES EAST OF GOBLESVILLE...OR ABOUT 7 MILES NORTHEAST 
OF HUNTINGTON...AND MOVING EAST AT 45 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  COESSE...
  HUNTINGTON...
  LANCASTER...

NON THUNDERSTORM WIND GUSTS IN EXCESS OF 50 MPH WILL REMAIN POSSIBLE 
OVER THE NEXT FEW HOURS BEHIND THE LINE OF STORMS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4067 8580 4080 8577 4086 8566 4105 8554
      4119 8548 4120 8534 4068 8534
TIME...MOT...LOC 2113Z 252DEG 40KT 4099 8542

$$

BJS
000 
WWUS53 KIWX 082127
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 PM EDT SUN MAR 8 2009

INC069-169-183-082137-
/O.EXP.KIWX.SV.W.0005.000000T0000Z-090308T2130Z/
WHITLEY IN-WABASH IN-HUNTINGTON IN-
527 PM EDT SUN MAR 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR HUNTINGTON...SOUTHEASTERN
WABASH AND SOUTHEASTERN WHITLEY COUNTIES WILL EXPIRE AT 530 PM
EDT/430 PM CDT/...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
ALLOWED TO EXPIRE.

NON THUNDERSTORM WIND GUSTS IN EXCESS OF 50 MPH WILL REMAIN POSSIBLE 
OVER THE NEXT FEW HOURS BEHIND THE LINE OF STORMS.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
NORTHERN INDIANA AND WEST CENTRAL OHIO.

LAT...LON 4067 8580 4080 8577 4086 8566 4105 8554
      4119 8548 4120 8534 4068 8534
TIME...MOT...LOC 2127Z 252DEG 40KT 4103 8522

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 3:39 PM EDT, 57 minutes earlier.

Area forecast discussion, Mar 8, 3:39 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT SUN MAR 8 2009

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

NEAR TERM FOCUS ON CONVECTION PUSHING THROUGH CWA WITH SVR/TOR
POTENTIAL THIS EVENING. WARM FRONT SURGING NORTH INTO MY
SOUTHERN COUNTIES...AND THIS WILL BE WHERE THE GREATEST POTENTIAL
IS LATE THIS AFTERNOON AND EVENING. TOR WATCH OUT THROUGH 8PM
GENERALLY ALONG AND SOUTH OF ROUTE 30.

BEHIND FRONT...WINDS WILL INCREASE RAPIDLY AS INTRUSION OF
STRATOSPHERIC AIR COMBINES WITH INTENSE COLD ADVECTION TO
TRANSPORT WINDS TO THE SURFACE. HAVE HEIGTENED WORDING IN CURRENT
NPW...AND WILL WATCH FOR POSSIBLE UPGRADE TO WARNING FOR 60MPH
GUSTS BEHIND THE FRONT THIS EVENING.

WINDS GRADUALLY DIE OFF THROUGH THE OVERNIGHT AND TEMPS FALL INTO
THE MIDDLE 30S BY MORNING...CLOSER TO THE RECENT MET/NAM GUIDANCE
AS THE NAM HAS BEEN MORE ON TOP OF THINGS IN TERMS OF NEAR TERM
TRENDS WITH THE STRENGTH/MOVEMENT OF THE SURFACE LOW.

QUIET DAY AS HIGH PRESSURE SETTLES INTO THE REGION MONDAY AND
GIVEN T925 TEMPS QUICKLY BACK ABOVE FREEZING HAVE LEANED TOWARDS
WARMER MAV NUMBERS...WITH HIGHS IN THE UPPER 40S TO AROUND 50.

MODELS HAVING DIFFICULTING HONING IN ON A SOLUTION TUESDAY NIGHT
WITH LARGE MODEL TO MODEL AND RUN TO RUN DIFFERENCES IN HANDLING THE
MID AND UPPER LEVEL FLOW PATTERN AS NEXT SOUTHWESTERN CONUS TROUGH
EJECTS NORTH AND EAST.  GFS HAS TRENDED MUCH FASTER WITH THE
APPROACH OF THIS TROUGH WHILE THE NAM IS SLOWER. SREFS ARE MORE IN
LINE WITH THE FASTER GFS SOLUTION WITH THE ECMWF SUPPORTING THE
SLOWER NAM.  GIVEN SUCH A STRONG VORTMAX ACTING AS THE
KICKER...WOULD TEND TO LEAN TOWARDS THE FASTER SOLUTION.
AHEAD OF THIS WAVE...LLEVEL JET WILL CRANK UP...PUSHING SURFACE
BAROCLINIC ZONE BACK NORTH...ALONG WITH AMPLE ISENTROPIC LIFT TO
SUPPORT A BLOSSOMING AREA OF RAINFALL NORTH OF THE BOUNDARY.  WILL
UP POPS TO LIKELY AFTER MIDNIGHT MONDAY NIGHT...AND THIS CERTAINLY
SHOWS THE POTENTIAL TO BE ANOTHER HEAVY RAIN PRODUCER AS PWATS SOUTH
OF THE BOUNDARY REACH ABOVE 1.25...WELL ABOVE NORMAL FOR THIS TIME
OF YEAR.

&&

.LONG TERM...
TUESDAY THROUGH SUNDAY.

VERY FEW CHANGES TO LONG TERM GRIDS WITH MAIN FOCUS ON START OF THE
PERIOD WITH NEXT SYSTEM WHICH WILL BRING AN END TO THE WARMER TEMPS
FOR SEVERAL DAYS.

PIECE OF ENERGY WILL MOVE ACROSS THE AREA AS WARM FRONT TRIES TO
WORK NORTH ACROSS THE CWA TUESDAY MORNING. PREV SHIFT BUMPED UP POPS
TO LIKELY FOR ALL BUT NW AREAS AND HAVE WENT LIKELY EVERYWHERE GIVEN
TRENDS. WAS TEMPTED TO INCREASE POPS INTO LIKELY FOR TUES AFTN/EVE
BUT STILL SOME QUESTION HOW MUCH OF THE AREA WILL GET INTO THE WARM
SECTOR. WITH THE LOW TRACK MUCH FURTHER NORTHWEST THAN THE CURRENT
SYSTEM...QUITE POSSIBLE ENTIRE AREAS GETS INTO IT WITH RESULTANT SVR
THREAT. WILL CONTINUE TO MONITOR TRENDS ON THIS. STRONG WINDS STILL
EXPECTED BEHIND THE FRONT...WHICH MAY NOT PASS THROUGH TILL CLOSER
TO THE FIRST PART OF WEDS IF THE NAM12 IS CORRECT. CURRENTLY A MIX
OF RAIN/SNOW IN NW AREAS LATE TUESDAY NIGHT. WHILE I SUSPECT WE WILL
BE ABLE TO REMOVE THIS...WILL LEAVE ALONE WITH GFS STILL SHOWING THE
COLD AIR FLYING IN AFTER 6Z WEDS.

850 MB TEMPS WILL DROP INTO THE -8 TO -13 C RANGE AND LIKELY LINGER
THROUGH THE FORECAST PERIOD AS HIGH PRESSURE HOLDS IN PLACE. MODELS
TRY TO WARM THINGS BACK TO A BIT ABOVE NORMAL AT THE END OF THE
PERIOD...BUT CONCERN THAT COLD AIR WILL HOLD ON LONGER THAN DEPICTED
SO WILL GO WITH MID TO UPPER 40S ON SUNDAY BUT NOT GO ANY HIGHER AT
THIS POINT.

&&

.AVIATION /18Z TAFS/...

IFR SHRA/TSRA ATTM AT BOTH SBN/FWA. EXPECT OFF AN ON SHRA TO
CONTINUE AHEAD OF MAIN COLD FRONT...WHICH WILL BRING A LINE OF IFR
SHRA/TSRA THROUGH THE AREA BETWEEN 19 AND 22Z. BEFORE THE FRONT
ARRIVES...A BRIEF BREAK TO MVFR IS POSSIBLE AS DRYSLOT WORKS
IN...BUT ONLY FOR A SHORT TIME. SOME OF THE STORMS ALONG THE
CONVECTIVE LINE COULD BE SEVERE. IMMEDIATELY BEHIND THE
LINE...VSBYS WILL IMPROVE TO VFR IN SOME LIGHT SHRA...BUT CIGS
WILL REMAIN MVFR AND MORE IMPORTANTLY...SOUTHWESTERLY WINDS WILL
INCREASE TO 20G40KTS THROUGH THE EVENING HOURS. MVFR CONDITIONS
WILL CONTINUE THROUGH THE OVERNIGHT...WITH WINDS VEERING TO
NORTHWESTERLY AND SUBSIDING TO 15G25KTS AFTER MIDNIGHT. FOR THE
DAY ON MONDAY...EXPECT CLOUDS TO SCATTER OUT WITH BOTH SITES
RETURNING TO VFR AROUND 12 UTC. WEST-NORTHWEST WINDS AROUND 10KTS
ARE EXPECTED THROUGH THE MORNING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>009-012>018-020-022>027-032>034.

     WIND ADVISORY UNTIL 6 AM EDT /5 AM CDT/ MONDAY FOR INZ003>009-
     012>018-020-022>027-032>034.

MI...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MIZ077>081.

     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR MIZ077>081.

OH...FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ001-002-004-005-
     015-016-024-025.

     WIND ADVISORY UNTIL 6 AM EDT MONDAY FOR OHZ001-002-004-005-015-
     016-024-025.

LM...GALE WARNING UNTIL 2 AM EDT MONDAY FOR LMZ043-046.

&&

SHORT TERM...ARNOTT
LONG TERM...FISHER
AVIATION...ARNOTT
Hazardous weather outlook, Mar 8, 6:01 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
601 AM EDT SUN MAR 8 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
601 AM EDT SUN MAR 8 2009 /501 AM CDT SUN MAR 8 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED TODAY... POSSIBLY CAUSING FLOODING OF
RIVERS... STREAMS...AND LOW LYING AREAS. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TODAY... A FEW OF WHICH MAY BECOME SEVERE THIS
AFTERNOON ACROSS NORTHERN INDIANA AND NORTHWEST OHIO...WITH THE
GREATEST THREAT SOUTH OF ROUTE 30. WIDESPREAD WIND GUSTS OF 45 TO 50
MPH ARE EXPECTED ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING. SOME FLOODING OF RIVERS IN THE AREA DUE TO THIS WEEKEND'S
HEAVY RAINFALL WILL LIKELY PERSIST THROUGH MUCH OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-091015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
601 AM EDT SUN MAR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT. THERE IS ALSO A CHANCE OF
THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST GALES ARE POSSIBLE TUESDAY NIGHT AND WEDNESDAY. HAZARDOUS
CONDITIONS FOR SMALL CRAFT ARE EXPECTED MUCH OF THE PERIOD MONDAY
THROUGH THURSDAY. THUNDERSTORMS WITH STRONG GUSTY WINDS ARE ALSO
POSSIBLE TUESDAY AFTERNOON AND TUESDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Mar 8, 2:03 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HEAVY RAIN       LITCHFIELD              42.04N  84.76W
03/08/2009  M1.87 INCH       HILLSDALE          MI   COCORAHS

            0.75 INCHES OF RAIN IN THE PAST 7 HOURS. 1.87 INCHES
            STORM TOTAL SO FAR.

&&

EVENT NUMBER IWX0902481

LMK
Local storm report, Mar 8, 2:24 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
224 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0222 PM     HEAVY RAIN       4 NNW HUDSON            41.59N  85.11W
03/08/2009  M2.26 INCH       STEUBEN            IN   COCORAHS

            0.25 INCHES OF RAIN SINCE LAST REPORT AROUND 11 AM.
            STORM TOTAL 2.26 SO FAR.

&&

EVENT NUMBER IWX0902482

LMK
Local storm report, Mar 8, 2:35 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
235 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0233 PM     HEAVY RAIN       BLUFFTON                40.74N  85.17W
03/08/2009  M3.98 INCH       WELLS              IN   TRAINED SPOTTER

            STORM TOTAL SO FAR. 2.18 INCHES FELL SINCE 7A TODAY.
            WATER OVER ROADS IN LOW SPOTS.

&&

EVENT NUMBER IWX0902483

LMK
Local storm report, Mar 8, 2:41 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
241 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0239 PM     HEAVY RAIN       LA PORTE                41.61N  86.71W
03/08/2009  M2.12 INCH       LA PORTE           IN   TRAINED SPOTTER

            0.57 INCHES IN THE PAST 6 HOURS. STORM TOTAL 2.12
            INCHES SO FAR.

&&

EVENT NUMBER IWX0902484

LMK
Local storm report, Mar 8, 3:14 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HEAVY RAIN       SPENCERVILLE            40.71N  84.35W
03/08/2009  M2.40 INCH       ALLEN              OH   TRAINED SPOTTER

            STORM TOTAL SO FAR

&&

EVENT NUMBER IWX0902485

LMK
Local storm report, Mar 8, 3:24 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 PM EDT SUN MAR 08 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             GEORGETOWN              41.73N  86.23W
03/08/2009  M0.25 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

            NEAR PICKWICK AND CLEVELAND ROAD

&&

EVENT NUMBER IWX0902486

LMK

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:53 PM ESTSevere Thunderstorm WarningIWXGrant, Miami, Wabash35 min
Mar 7, 10:22 PM ESTRiver Flood WarningIWXAllen, DeKalb10 days
Mar 7, 10:22 PM ESTRiver Flood WarningIWXCass, Miami, Wabash7 days
Mar 8, 5:13 AM EDTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more12 hr
Mar 8, 5:33 AM EDTGale WarningIWX18 hr
Mar 8, 7:43 AM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Elkhart, Fulton and 15 more6 hr
Mar 8, 10:57 AM EDTAreal Flood WarningIWXAdams, Cass, Fulton, Grant, Huntington, Miami and 2 more6 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXBlackford, Huntington, Jay, Wabash, Wells35 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAdams, Wells12 hr
Mar 8, 11:48 AM EDTRiver Flood WarningIWXHuntington, Wells4 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXCass, Miami, Wabash3 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAllen8 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAdams, Allen5 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXAllen5 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXElkhart13 days
Mar 8, 11:48 AM EDTRiver Flood WarningIWXElkhart, Saint Joseph14 days
Mar 8, 12:12 PM EDTAreal Flood WarningIWXAllen6 hr
Mar 8, 1:23 PM EDTRiver Flood WarningIWXAllen8 days
Mar 8, 3:14 PM EDTTornado WarningIWXCass, Pulaski, White46 min
Mar 8, 3:55 PM EDTTornado WarningIWXFulton, Marshall, Pulaski, Starke42 min
Mar 8, 4:06 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami54 min
Mar 8, 4:58 PM EDTTornado WarningIWXWhitley24 min
Mar 8, 5:15 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Noble, Wells60 min
Mar 8, 5:21 PM EDTTornado WarningIWXAllen, DeKalb39 min
Mar 8, 5:25 PM EDTHigh Wind WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more7 hr
Mar 8, 6:10 PM EDTRiver Flood WarningIWXCarroll, White41 hr
Mar 8, 6:13 PM EDTRiver Flood WarningIWXAllen, Huntington, Wabash5 days
Mar 8, 6:29 PM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke15 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.